EconPapers    
Economics at your fingertips  
 

Exchange rate predictability in a changing world

Joseph Byrne (), Dimitris Korobilis and Pinho Ribeiro

Journal of International Money and Finance, 2016, vol. 62, issue C, 1-24

Abstract: An expanding literature articulates the view that Taylor rules are helpful in predicting exchange rates. In a changing world, however, Taylor rule parameters may be subject to structural instabilities, for example in the aftermath of the Global Financial Crisis. This paper forecasts exchange rates using Taylor rules with Time-Varying Parameters (TVP) estimated by Bayesian methods. Focusing on the data from the crisis, we improve upon the random walk for at least half, and for as many as seven out of 10, of the currencies considered. Results are stronger when we allow the TVP of the Taylor rules to differ between countries.

Keywords: Exchange rate forecasting; Taylor rules; Time-varying parameters; Bayesian methods (search for similar items in EconPapers)
JEL-codes: C53 E52 F31 F37 G17 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (7) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0261560615002077
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Exchange Rate Predictability in a Changing World (2014) Downloads
Working Paper: Exchange Rate Predictability in a Changing World (2014) Downloads
Working Paper: Exchange Rate Predictability in a Changing World (2014) Downloads
Working Paper: Exchange Rate Predictability in a Changing World (2014) Downloads
Working Paper: Exchange Rate Predictability in a Changing World (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jimfin:v:62:y:2016:i:c:p:1-24

Access Statistics for this article

Journal of International Money and Finance is currently edited by J. R. Lothian

More articles in Journal of International Money and Finance from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-11-20
Handle: RePEc:eee:jimfin:v:62:y:2016:i:c:p:1-24